MAUDE Adverse Event Report: ANGIODYNAMICS, INC. BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80STBDNFVI0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacteremia (4846)
Date of Event 06/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during in situ use/treatment.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records were reviewed for the packaging lot in question; no issues were observed.There have been no other reported complaints for the indicated packaging lot for similar patient infection issue.The port was implanted into the patient 39 days prior to the patient's infection.There was no report of port device malfunction or performance issue during the implant procedure/use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not 39 days later.Device directions for use (dfu) cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the direction for use (dfu) provided with the port device contains the following statements: contraindications.· presence of infection, bacteremia, or septicemia.Warnings the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.· contamination of the device may lead to injury, illness or death of the patient.Precautions.Carefully read and follow all instructions prior to use.After implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interaction.Potential complications.Bacteremia.Catheter thrombosis.Catheter or port erosion through skin/vessel.Death.Inflammation.Infection.Implantation site necrosis or scarring of skin over implant area.Thromboembolism.Thrombophlebitis.Tunnel infection.Vascular thrombosis.Use and maintenance.After implantation or usage of the port, the system should be flushed and locked to clear infusates and/or blood components in order to maintain patency.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
Prior to (b)(6) 2022, plaintiff was diagnosed with amyloidosis.The treatment for plaintiff's amyloidosis included chemotherapy.In order to administer the chemotherapy medications to plaintiff, his physicians had a port-a-catheter placed in him.On or about (b)(6) 2022, plaintiff underwent placement of the following: angiodynamics' "smartport", identified by the following: model number: ct80stbdnfvi, lot number: 5722766, manufacturer: angiodynamics, inc.26 forest street, marlborough, ma 01752, for the purposes of plaintiff's chemotherapy at (b)(6) hospital in (b)(6).Subsequent to the placement of the aforementioned smartport, the plaintiff was caused to develop an infection, identified as bacteremia, which upon information and belief, was caused by the port catheter device.The plaintiff underwent medical treatment for the infection.As part of this medical treatment for the infection, plaintiff was admitted to (b)(6) medical center on or about (b)(6) 2022, for treatment of bacteremia which, upon information and belief, was caused by the port catheter device.As further treatment for the infections, on or about (b)(6) 2022, the port catheter was removed entirely at (b)(6) medical center.

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key25480891
Report Number1319211-2026-00201
Device Sequence Number9735319
Product Code LJT
UDI-Device Identifier15051684016919
UDI-Public15051684016919
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberH787CT80STBDNFVI0
Device Catalogue NumberCT80STBDNFVI
Device Lot Number5722766
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening; Other;
Patient SexMale